Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Louisville, KY

June 17, 2013Clark County, Indiana; Jefferson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 17, 2013, 5:06 PM EDT for Clark County, Indiana; Jefferson County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 5:06 PM EDT (21:06 UTC)
Expired
Jun 17, 2013, 5:35 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, KY

The radar

The Louisville radar (KLVX), 40 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS53 KLMK 172106
SVRLMK
INC019-KYC111-172135-
/O.NEW.KLMK.SV.W.0079.130617T2106Z-130617T2135Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  CENTRAL JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 535 PM EDT

* AT 504 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOWNTOWN    
  LOUISVILLE...AND WAS NEARLY STATIONARY.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL ALSO BE NEAR...
  ST. MATTHEWS AROUND 510 PM EDT.
  OKOLONA AROUND 515 PM EDT.
  LYNDON AROUND 520 PM EDT.
  JEFFERSONTOWN AND HIGHVIEW AROUND 530 PM EDT.
  FERN CREEK AND MIDDLETOWN AROUND 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3826 8546 3809 8558 3815 8584 3836 8575
TIME...MOT...LOC 2105Z 300DEG 11KT 3823 8567

HAIL...1.00IN
WIND...60MPH

$$

13
2 follow-up statements
726 
WWUS53 KLMK 172121
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT MON JUN 17 2013

INC019-KYC111-172135-
/O.CON.KLMK.SV.W.0079.000000T0000Z-130617T2135Z/
CLARK IN-JEFFERSON KY-
521 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON AND 
SOUTHERN CLARK COUNTIES UNTIL 535 PM EDT...

AT 518 PM EDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM 
ANCHORAGE TO JEFFERSONTOWN TO ST. MATTHEWS...MOVING SOUTH AT 15 
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDDLETOWN AROUND 525 PM EDT.
  ST. MATTHEWS AROUND 530 PM EDT.
  LYNDON AROUND 535 PM EDT.

TORRENTIAL RAIN MAY ALSO CAUSE SOME FLOODING ISSUES IN AREAS OF POOR 
DRAINAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE 
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3826 8546 3809 8558 3815 8584 3836 8575
TIME...MOT...LOC 2120Z 300DEG 11KT 3827 8551 3821 8556
          3827 8567

HAIL...0.75IN
WIND...60MPH

$$

13
975 
WWUS53 KLMK 172134
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 PM EDT MON JUN 17 2013

INC019-KYC111-172144-
/O.EXP.KLMK.SV.W.0079.000000T0000Z-130617T2135Z/
CLARK IN-JEFFERSON KY-
534 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND SOUTHERN CLARK 
COUNTIES WILL EXPIRE AT 535 PM EDT..

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS.  HOWEVER VERY HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3826 8546 3809 8558 3815 8584 3836 8575
TIME...MOT...LOC 2134Z 300DEG 11KT 3825 8546 3819 8551
          3825 8562

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:40 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 17, 3:40 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT MON JUN 17 2013

.SHORT TERM (Tonight through Tuesday night)...
Issued at 340 PM EDT Mon Jun 17 2013

Broadly cyclonic upper flow over the eastern CONUS will carry a
couple disturbances over the Ohio Valley through Tuesday night.
Moist and unstable low levels will fuel convection, but forecast
confidence is low due to uncertainty in timing of upper features,
and how convection will change the atmosphere for the next
disturbance.

Boundary extending from near Brandenburg to between Danville and
Somerset is serving as a focus for convection. Slow-moving storms
will mostly be heavy rain producers, but FTK has gotten 42 mph gusts
and pea-sized hail out of an isolated cell in the last 30 min. Will
highlight heavy rain and pulse wind potential from storms this
afternoon, but organized SVR is not likely.

Will ramp POPs up south of the boundary to account for activity that
may spread in from western KY/TN as we head into the evening. The
main shortwave will come through after midnight, so will expand POPs
northward for that. Likely POP south of the Parkways, but low-end
chance over southern Indiana as most of the forcing aloft looks to
remain over the Tennessee Valley.

Precip chances continue into Tuesday, especially in east central
Kentucky, in closer proximity to the boundary and surface reflection
of the upper disturbance. Slightly drier NE flow will serve as a
limiting factor, so will taper to lower POPs and warmer afternoon
temps west of I-65.

Upper shortwave trof currently diving out of the Upper Midwest will
finally kick this moisture out by midnight Tuesday night. This is a
slower progression than previously advertised, but there is good
agreement among the synoptic scale models. Therefore have introduced
a chance POP for Tuesday evening, albeit a low-QPF scenario. After
midnight the high over the Great Lakes should be able to build south
in earnest, resulting in a drying trend with below-normal temps and
falling dewpoints.

.LONG TERM (Wednesday through Monday)...
Issued at 220 PM EDT Mon Jun 17 2013

This period mostly should be quiet. High pressure at the surface
will start off centered over the eastern Great Lakes. Precipitable
waters will fall to under an inch. By week's end ridging aloft
should allow temperatures to warm back into the 90s, at least at
SDF, but drier surface dewpoints should make this heat wave a little
more bearable than the one last week. The ridge aloft will be
centered over the mid Mississippi river valley Sunday and Monday,
which despite increasing precipitable waters, should keep rain
chances low. Best chance, still slight, should be across our east.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Mon Jun 17 2013

Low-confidence forecast especially with regard to convection this
afternoon. Best guess at this point is that the boundary which is
evident by the enhanced Cu from just south and west of FTK,
extending across central Kentucky to near SME and LOZ, will serve as
a focus for afternoon thunderstorms. Wind fields are unimpressive,
but outflow will probably be a little more robust and have the
convergence to fire new storms on the southern flank, and the
WRF-NMM backs this up. Therefore will carry SHRA/VCTS in BWG for a
few hours late this afternoon and into early evening. Probabilities
appear too low to include precip in the SDF or LEX TAFs.

Expect another round of showers and storms late tonight as an
upper-level wave moves east through the Tennessee Valley. Expect
prevailing visibilities to drop to MVFR, but can't rule out brief
IFR conditions under the strongest showers/storms.

Winds will be light through the period, with mainly a southern
component this afternoon and evening, but swinging around to NE
Tuesday morning as a developing surface low passes to our south.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RAS
Long Term........RJS
Aviation.........RAS
Hazardous weather outlook, Jun 17, 3:51 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT MON JUN 17 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-182000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
351 PM EDT MON JUN 17 2013 /251 PM CDT MON JUN 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SLOW-MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PRODUCE
HEAVY RAINFALL. A FEW OF THE STRONGER STORMS WILL ALSO PRODUCE
GUSTY WINDS IN EXCESS OF 40 MPH. A WEAK WAVE MOVING THROUGH
SOUTHERN KENTUCKY MAY ALLOW SCATTERED THUNDERSTORMS TO CONTINUE
OVERNIGHT INTO EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF WIND GUSTS OR DAMAGE
TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/RJS

In the hours before

Special weather statement, Jun 17, 3:54 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT MON JUN 17 2013

KYZ029-038-045-172025-
BULLITT KY-NELSON KY-SPENCER KY-
354 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WITH HEAVY RAIN AND 45 MPH WINDS BETWEEN
BARDSTOWN AND MOUNT WASHINGTON...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BARDSTOWN. THIS STORM WAS
NEARLY STATIONARY.

HEAVY RAIN REDUCING VISIBILITIES AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BOURBON SPRINGS...
  COXS CREEK AND HIGHGROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3802 8537 3784 8535 3785 8562 3802 8563
TIME...MOT...LOC 1954Z 263DEG 1KT 3792 8550

13
Local storm report, Jun 17, 4:12 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
412 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND GST     FORT KNOX               37.89N  85.96W
06/17/2013  M69 MPH          HARDIN             KY   OTHER FEDERAL

            MEASURED AT FORT KNOX.

&&

EVENT NUMBER LMK1300255

SZAPPANOS
Special weather statement, Jun 17, 4:18 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT MON JUN 17 2013

INZ077-078-092-172045-
CLARK IN-SCOTT IN-WASHINGTON IN-
418 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SALEM TO 8 MILES NORTHEAST OF PROSPECT...AND WERE NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  OWEN...
  ROLLING HILLS...
  VESTA AND SOUTH BOSTON...
  INTERSTATE 65 BETWEEN MEMPHIS ROAD AND SCOTTSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3852 8546 3845 8554 3845 8559 3843 8562
      3839 8563 3838 8565 3845 8608 3866 8602
TIME...MOT...LOC 2017Z 242DEG 3KT 3855 8600 3845 8555

13
Special weather statement, Jun 17, 4:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM CDT MON JUN 17 2013

KYZ070-172050-
LOGAN KY-
322 PM CDT MON JUN 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS OVER LOGAN COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF RUSSELLVILLE...MOVING
NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  ADAIRVILLE...
  OAKVILLE AND FERGUSON...
  CAVE SPRINGS...
  CORINTH AND DENNIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3693 8694 3684 8669 3683 8669
      3664 8682 3664 8702
TIME...MOT...LOC 2021Z 204DEG 11KT 3670 8692

13
Special weather statement, Jun 17, 4:40 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT MON JUN 17 2013

INZ091-092-KYZ030-031-172110-
CLARK IN-FLOYD IN-JEFFERSON KY-OLDHAM KY-
440 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PEA
SIZED HAIL...AND 45 MPH WINDS OVER THE NORTHERN LOUISVILLE METRO
AREA...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
NEW ALBANY TO 5 MILES WEST OF LA GRANGE...MOVING SOUTH AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN ...SMALL HAIL...AND GUSTY WINDS TO
45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PROSPECT AND GOSHEN...
  STARLIGHT AND SCOTTSVILLE...
  BUCKNER AND BENNETTSVILLE...
  SPEED...
  BELKNAP BEACH AND SELLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3845 8543 3830 8542 3829 8543 3830 8545
      3829 8546 3827 8543 3830 8597 3842 8600
      3849 8600 3849 8596 3850 8595 3850 8589
      3852 8588 3852 8586
TIME...MOT...LOC 2039Z 323DEG 10KT 3845 8585 3840 8547

13
Special weather statement, Jun 17, 4:51 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EDT MON JUN 17 2013

KYZ054-172120-
MARION KY-
451 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 45
MPH WINDS OVER MARION COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LEBANON...NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  FROGTOWN AND SAINT MARY...
  LORETTO AND SAINT FRANCIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3747 8535 3747 8537 3750 8549 3754 8549
      3756 8552 3769 8545 3773 8541 3770 8537
      3767 8537 3765 8535 3763 8522 3745 8532
TIME...MOT...LOC 2051Z 200DEG 4KT 3757 8539

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:18 PM EDTSpecial Weather StatementLMKClark27 min
Jun 17, 4:40 PM EDTSpecial Weather StatementLMKClark, Floyd30 min
Jun 17, 2:52 PM EDTSpecial Weather StatementLMKMeade28 min
Jun 17, 3:42 PM EDTSpecial Weather StatementLMKHardin28 min
Jun 17, 3:54 PM EDTSpecial Weather StatementLMKNelson31 min
Jun 17, 3:59 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson31 min
Jun 17, 4:22 PM EDTSpecial Weather StatementLMKLogan28 min
Jun 17, 4:51 PM EDTSpecial Weather StatementLMKMarion29 min
Jun 17, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge30 min
Jun 17, 5:32 PM EDTAreal Flood AdvisoryLMKBoyle, Casey, Marion, Taylor, Washington3 hr
Jun 17, 5:39 PM EDTAreal Flood AdvisoryLMKJefferson3 hr
Jun 17, 5:44 PM EDTSpecial Weather StatementLMKBreckinridge31 min
Jun 17, 7:15 PM EDTSpecial Weather StatementLMKFayette30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.